Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Why Would Effexor Xr Just Stop Working After So Many Years?


  • Please log in to reply
4 replies to this topic

#1 olivia2988

olivia2988

    Newbie

    ID: 48218

  • Newbie
  • Pip
  • 12 posts
  • Location:Phoenix, AZ

Posted 06 May 2010 - 01:54 PM

Hi, I am 21 years old and have been on effexor xr for 9 years. It has done great things for me and really took away my social anxiety, and panic attacks. I never had a problem with depression until recently. I was taking 75 mg for most of my time on it. Then went up to 150 mg when I was pregnant with my daughter because my "problems" couldn't out weight anything by me not being on it. So the 150 mg was doing fine also for me until a few months ago. There was a lot of stressful issues in my life that just started to bring me down. I ended up actually feeling what I think is depressed because everything started really stressing me out which started to bring my anxiety back and then I believe brought on depression. I guess everything possibly triggered my anxiety and panic attacks to come back. So on April 30th I cut down my dose to 75 mg just to see if this my work for me, and of course I'm dealing with the so wonderful side effects. I also do not have a pdoc because I recently moved and the place I'm trying to get into cannot see me until a week or more. So I really just need some help from anyone at the moment because I really feel like I'm at a dead end. Now, the questions I have are why would the effexor just stop working for me after so long of doing good? And do you think that if I lower the dosage, can that make me feel any better? I always wanted to not be on any medication and only tried once when I was younger to come off and all my symptoms returned. If I did have to be on a medication, I would only want it to be this one somehow or way because I don't want to go through the whole process of finding a medication then it not working, then trying another one and soon. Plus I didn't want to be on a medication for my whole life anyway. Anything will be greatly appreciated from you guys! Thank you
*olivia*

#2 Guest_iowa_*

Guest_iowa_*

    ID: 0

  • Guests

Posted 06 May 2010 - 09:34 PM

Hi Olivia2988, For one reason or another (sometimes unknown reasons), anti-depressants sometimes do stop working for a person. This can happen because of a new health issue, worsening depression, another medication, undiagnosed bipolar, physical changes because of age, or the med just loses it's effectiveness. It can happen within months or after several successful years.
I honestly don't know if a decreased dose would help. You would know that right now because your reduced dose is now all the Effexor you have in your system. Effexor doesn't last in your system more than about a day or two after you stop it.
iowa

#3 olivia2988

olivia2988

    Newbie

    ID: 48218

  • Newbie
  • Pip
  • 12 posts
  • Location:Phoenix, AZ

Posted 06 May 2010 - 10:12 PM

Hi Olivia2988, For one reason or another (sometimes unknown reasons), anti-depressants sometimes do stop working for a person. This can happen because of a new health issue, worsening depression, another medication, undiagnosed bipolar, physical changes because of age, or the med just loses it's effectiveness. It can happen within months or after several successful years.
I honestly don't know if a decreased dose would help. You would know that right now because your reduced dose is now all the Effexor you have in your system. Effexor doesn't last in your system more than about a day or two after you stop it.
iowa

Thanks Iowa, do you think you can answer this for me? Do you think I will notice if the effexor is working once my side effects of the lower dose go away? Or can it take as long as it did when I first went on effexor? Thanks
*olivia*

#4 warpysaint

warpysaint

    Silver Member

    ID: 7345

  • Silver Member
  • PipPipPipPipPipPip
  • 711 posts
  • Gender:Male

Posted 06 May 2010 - 10:58 PM

Hi Olivia2988, For one reason or another (sometimes unknown reasons), anti-depressants sometimes do stop working for a person. This can happen because of a new health issue, worsening depression, another medication, undiagnosed bipolar, physical changes because of age, or the med just loses it's effectiveness. It can happen within months or after several successful years.
I honestly don't know if a decreased dose would help. You would know that right now because your reduced dose is now all the Effexor you have in your system. Effexor doesn't last in your system more than about a day or two after you stop it.
iowa

Thanks Iowa, do you think you can answer this for me? Do you think I will notice if the effexor is working once my side effects of the lower dose go away? Or can it take as long as it did when I first went on effexor? Thanks


Olivia, I suspect you will know if it is working, but you can almost be guaranteed to notice if it is not! :wwww: Imagine going through this stuff without this forum, or the internet at all? :shocked: It kind of sounds like life got really tough for you there for a bit, and high levels of stress DEFINITELY wreck havoc on your brain. Incidentally I was once at 225 mg effexor xr per day and dropped down to 75 for awhile with no intolerable effects, and effexor is still a part of the pharmacy in the kitchen cabinet that I visit every morning. :sneaky2:

-WS
In the beginning the universe was created. This has made a lot of people very angry and been widely regarded as a bad move. -Douglas Adams The Restaurant at the End of the Universe

"I'm not expecting to grow flowers in the desert, but I can live and breathe and see the sun in wintertime..." -Big CountryPosted Image

#5 olivia2988

olivia2988

    Newbie

    ID: 48218

  • Newbie
  • Pip
  • 12 posts
  • Location:Phoenix, AZ

Posted 07 May 2010 - 12:13 AM

Olivia, I suspect you will know if it is working, but you can almost be guaranteed to notice if it is not! :wwww: Imagine going through this stuff without this forum, or the internet at all? :shocked: It kind of sounds like life got really tough for you there for a bit, and high levels of stress DEFINITELY wreck havoc on your brain. Incidentally I was once at 225 mg effexor xr per day and dropped down to 75 for awhile with no intolerable effects, and effexor is still a part of the pharmacy in the kitchen cabinet that I visit every morning. :sneaky2:

-WS


Hi WS, I am very much greatful for this help online! I really needed it because I don't have a pdoc to talk to at the moment. I would be suffering very badly not being able to ask questions and let my feelings out. Even though I am suffering quite a bit..I know that maybe someday soon I will feel myself again. Stress has really done some dramastic things to me that I don't believe I ever felt before. Do you or anyone know what stress actually does to the brain? Whenever I look online, it always comes up describing it in so many words that I just can't comprehend.
*olivia*




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users